Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rank-one completions of partial matrices and completely rank-nonincreasing linear functionals

Authors: Don Hadwin, K. J. Harrison and J. A. Ward
Journal: Proc. Amer. Math. Soc. 134 (2006), 2169-2178
MSC (2000): Primary 15A60
Published electronically: March 20, 2006
MathSciNet review: 2213688
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain necessary and sufficient conditions for the existence and the uniqueness of rank-one completions of a partial matrix, and we verify a conjecture of Hadwin and Larson concerning the nature of completely rank-nonincreasing linear functionals defined on pattern subspaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A60

Retrieve articles in all journals with MSC (2000): 15A60

Additional Information

Don Hadwin
Affiliation: Department of Mathematics, University of New Hampshire, Durham, New Hampshire 03824

K. J. Harrison
Affiliation: School of Mathematical and Physical Sciences, Murdoch University, Murdoch, W.A. 6150, Australia

J. A. Ward
Affiliation: Faculty of Science, Curtin University, Bentley, W.A. 6102, Australia

Received by editor(s): April 23, 2002
Received by editor(s) in revised form: July 15, 2004
Published electronically: March 20, 2006
Communicated by: David R. Larson
Article copyright: © Copyright 2006 American Mathematical Society